Follow up: Lumpy smile 13 days after juvederm ultra lip injections. What should I do? Will they go away? (photos)

It has been 13 days since i got juvederm lip injections for the 1st time. 1cc. the swelling has pretty much disappeared. However, I have these 2 lumps on the inside of my bottom lip that are very visible when I opened my mouth or smile. I am so embarrassed. It's ugly. Is this normal? I have been told they are swollen glands and to massage them. I feel like they actually look worse when I massage them. 

Doctor Answers 9

Massage is a good start

Massage is a good treatment to start.  However, after about two weeks I usually would try some hyaluronidase to dissolve the offending area.

Juvederm Filler Botox Toronto

You should discuss this with your injector.  I suspect you will need some hyaluronidase to dissolve the lumps.

The foregoing information provided is not intended nor implied to be a substitute for professional medical advice, it is provided for educational purposes only.
You assume full responsibility for how you choose to use this information.
Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment or discontinuing an existing treatment. Talk with your healthcare provider about any questions you may have regarding a medical condition.

Asif Pirani, MD, FRCS(C)
Toronto Plastic Surgeon
5.0 out of 5 stars 35 reviews

Lumpiness and Juvederm

After 2 weeks, all the bruising should subside. At that point, lumpiness could be addressed by injecting it with Vitrase to dissolve the product.

Best
Dr. Karamanoukian

Lumpy lips and Juvederm

The lumps from Juvederm may just be swelling and not the product itself.  I would give it two days to see the full effect.  If it is still lumpy then return to your treating physician for Vitrase.  Best, Dr. Green

Lumps post Juvederm

The swelling after Juvederm injections should subside around 2 weeks, so It appears that it is the placement of the filler that is causing the lumps. I would recommend you return to your injector so they can inject hyaluronidase into the lumps to dissolve the filler and correct the problem.

Lenore Sikorski, MD
Orange County Dermatologist
4.3 out of 5 stars 24 reviews

Lumps 13 days after fillers in the lips

It is most likely not glands or swelling creating visible lumps 2 weeks after filler injections.  Get a second opinion and potentially have hyaluronidase injected into the lumps.  Massage can exacerbate swelling around filler or potentially cause bruising if done to vigorously; be careful.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Bumps 2 weeks after Juvederm to lips

If the bumps were glands, then why recommend massage?  This is filler and it can be removed with hyaluronidase. I'm not sure of their abilities and would go elsewhere next time.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Can Juvederm cause lumps in my lips?

If not injected properly,boluses of the product can be deposited in an unwanted area, making your lips look "lumpy". 
In my opinion, you need to go back and visit your injector. You'll need to have Vitrase which will dissolve the filler. Massaging is a helpful technique after having Juvederm, but after 7 days the product is no longer malleable.


I'm so sorry you've had a bad experience. Best of Luck!!


#lumpy #juvederm #vitrase

Lumpy smile after Juvederm

You need to go back and visit your injector. You'll need to have Vitrase which will dissolve the filler. Massaging is a helpful technique after having Juvederm, but after 7 days the product is no longer malleable.


I'm so sorry you've had a bad experience. Best of Luck!!


#lumpy   #juvederm  #vitrase 

Jed H. Horowitz, MD, FACS
Orange County Plastic Surgeon
5.0 out of 5 stars 96 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.